MDJunction - People Helping People
 
Ask a Question
02/11/2009 10:07 AM

Cycling....could anti-depressants be the reason?

mariel24h
mariel24hPosts: 1186
Senior Member

Hi all, I had a pdoc appointment last night. I told my doc about how a couple of days I had a lot of anxiety, then I was high one day, then depressed the next day.She said "You were cycling". So she decreased my prozac from 20mgs to 10mgs. Let's see if that does the trick.
Reply

02/11/2009 10:22 AM
Ele
Posts: 2039
Senior Member

Glad you had a pdoc appt and she adjusted your medication. It is nice when they listen and are proactive.

02/11/2009 10:53 AM
kimminentdanger
kimminentdanger  
Posts: 2517
VIP Member

hi mariel -

i think that it's entirely possible that the anti-depressants may have played a part in the cycling. of course, i'm no doctor... but i can tell you that my personal experience with anti-depressants was not a good one...

i had not been diagnosed with bipolar yet, and my pcp thought that perhaps i has some pretty severe PMS (lol)... he prescribed Wellbutrin, which caused me to go OFF THE WALL... that was the birth of my ultra rapid (or ultradian) cycling...

Dizzy

i hope the adjustment takes care of things for you... let us know. Wink


02/11/2009 12:15 PM
vovee08
vovee08  
Posts: 138
Member

i am just starting on zoloft...do antidepressants always cause rapid cycling and or mania? i was trying to curb depression

02/11/2009 01:56 PM
neondreams
neondreams  
Posts: 7297
VIP Member

My pdoc told me that anti-depressants normally do not cause rapid cycling as long as a person is on one or two mood stabilizers. I'm a rapid cycler and am taking a mood stabilizer, anti-depressant and antipsychotic. I'm also taking a sleep med at a low and PRN dosage for when I'm manic or can't sleep. I think this combination has served me well despite last night's manic episode. I've been stable for the past 3 weeks which is saying alot considering the fact that I haven't been stable for the past year and a half. mariel, I'll be crossing my fingers in the hopes that the decrease in your anti-depressant helps.
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved